Backfire

by Nicole
(USA)

I was wondering if after you are already on medication for Crohn's, is it possible for your body to reject the meds, putting you back in the hospital?

Comments for Backfire

Click here to add your own comments

Crohn's Backfire NEW
by: Annette

Hello there,

Thank you for your post.

This is an interesting question and I am quite sure that your body can become adaptive to drugs after an extended period of time or, that they work less well. I would say that this can happen with any condition and not just Crohn's disease.

I have known people with this disease be on medication for some time and for them to feel that it is no longer working. Circumstances can also dictate changes in your condition. Too much stress can cause it to become more aggressive, drinking alcohol or eating 'bad' foods can make you feel worse. It is simply a case of going to the doctors and telling them what is happening.

It is up to you to monitor how the disease and medication makes you feel - in reality, you are the only one who can do so. You need to keep a journal most days and to log foods consumed, drinks, how you felt and any symptoms. While you are likely to know if you feel an aggressive bout coming on, you will be amazed just how revealing a journal can be into the cycle of the condition as it affects you.

Sadly this disease never truly goes away and it makes sense that you will have good and bad bouts of it. It's unpleasant, painful, frightening and it can change your life, but you can adapt your life accordingly so you still have a quality of life and then, just accept there will be bad days to get through.

If you start getting worse or your symptoms digress, contact your doctor and ask them to look at your medication, it may be that you simply need to go onto a different type for a while or that the disease has become more virulent and you do need more help but the sooner you identify changes, the better.

Hope this helps?

Backfire or inadequate meds? NEW
by: Peter Bray

There's no easy cure for crohns, you have to work at it and find out what aggravates it for you the individual...I have no faith in western meds for crohns, they are all symptom suppressors, and that is NOT a cure...do some research and then do some more...I've been at it for 24 years while my daughter has had crohns...we are at "War with Crohns" I can send you 12 articles I have written for our local paper--it's a pdf--and free--e-mail me at PetrBray@AOL.com


Peter Bray, Benicia, CA

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask A Question About Crohn's Disease.